Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 12, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at May 15, 2020, 7:31 PM EDT for 4 counties in Massachusetts. It was in force for 59 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2020, 7:31 PM EDT (23:31 UTC)
- Expired
- May 15, 2020, 8:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA
The radar
The Albany radar (KENX), 125 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 7:40 PM EDT | TSTM WND DMG | Northfield, MA | MULTIPLE TREES DOWN. ROUTE 10 CLOSED. |
| May 15, 7:49 PM EDT | TSTM WND DMG | Greenfield, MA | TREE DOWN |
| May 15, 7:56 PM EDT | TSTM WND DMG | Royalston, MA | POWER LINES DOWN ON FALLS RD |
| May 15, 7:58 PM EDT | TSTM WND DMG | Winchendon, MA | TREE AND POWER LINES DOWN ON SPRING ST AND WATER ST |
| May 15, 7:59 PM EDT | TSTM WND DMG | Montague, MA | TREE AND WIRES DOWN ON CENTER ST |
| May 15, 7:59 PM EDT | TSTM WND GST 60 | Orange Ap, MA | |
| May 15, 7:59 PM EDT | HAIL 0.75 | Ashburnham, MA | |
| May 15, 8:09 PM EDT | TSTM WND DMG | Warwick, MA | TREE AND WIRES DOWN ON HOCKANUM RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 3:32 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
068
WUUS51 KBOX 152331
SVRBOX
MAC011-015-017-027-160030-
/O.NEW.KBOX.SV.W.0012.200515T2331Z-200516T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
731 PM EDT Fri May 15 2020
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
Northwestern Worcester County in central Massachusetts...
Northern Hampshire County in western Massachusetts...
Northwestern Middlesex County in northeastern Massachusetts...
Franklin County in western Massachusetts...
* Until 830 PM EDT.
* At 731 PM EDT, a severe thunderstorm was located over Gill, or near
Greenfield, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
* Locations impacted include...
Leominster, Fitchburg, Amherst, Greenfield, Orange, Deerfield,
Gardner, Athol, Pepperell, Winchendon, Lunenburg, Townsend,
Montague, Templeton, Rutland, Westminster, Ashburnham, Barre,
Hadley and Hubbardston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM EDT for western,
central and northeastern Massachusetts.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
&&
LAT...LON 4250 7298 4273 7269 4270 7160 4235 7198
4242 7300
TIME...MOT...LOC 2331Z 274DEG 44KT 4267 7251
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Frank3 follow-up statements
194
WWUS51 KBOX 152348
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
748 PM EDT Fri May 15 2020
MAC011-015-017-027-160030-
/O.CON.KBOX.SV.W.0012.000000T0000Z-200516T0030Z/
Worcester MA-Hampshire MA-Middlesex MA-Franklin MA-
748 PM EDT Fri May 15 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHWESTERN WORCESTER...CENTRAL HAMPSHIRE...NORTHWESTERN
MIDDLESEX AND FRANKLIN COUNTIES...
At 748 PM EDT, a severe thunderstorm was located near Royalston, or
near Orange, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
Locations impacted include...
Leominster, Fitchburg, Amherst, Greenfield, Orange, Deerfield,
Gardner, Athol, Pepperell, Winchendon, Lunenburg, Townsend, Montague,
Templeton, Rutland, Westminster, Ashburnham, Barre, Hadley and
Hubbardston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM EDT for western,
central and northeastern Massachusetts.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
&&
LAT...LON 4248 7287 4272 7257 4270 7160 4235 7198
4241 7292
TIME...MOT...LOC 2348Z 274DEG 44KT 4266 7223
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Frank550
WWUS51 KBOX 160004
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
804 PM EDT Fri May 15 2020
MAC011-015-017-027-160030-
/O.CON.KBOX.SV.W.0012.000000T0000Z-200516T0030Z/
Worcester MA-Hampshire MA-Middlesex MA-Franklin MA-
804 PM EDT Fri May 15 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHWESTERN WORCESTER...CENTRAL HAMPSHIRE...NORTHWESTERN
MIDDLESEX AND EASTERN FRANKLIN COUNTIES...
At 803 PM EDT, a severe thunderstorm was located over Ashburnham, or
8 miles west of Fitchburg, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
Locations impacted include...
Leominster, Fitchburg, Amherst, Greenfield, Orange, Deerfield,
Gardner, Athol, Pepperell, Winchendon, Lunenburg, Townsend, Montague,
Templeton, Rutland, Westminster, Ashburnham, Barre, Hadley and
Hubbardston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM EDT for western,
central and northeastern Massachusetts.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
&&
LAT...LON 4247 7275 4270 7246 4270 7160 4235 7198
4240 7282
TIME...MOT...LOC 0003Z 274DEG 44KT 4265 7197
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Frank795
WWUS51 KBOX 160020
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
820 PM EDT Fri May 15 2020
MAC011-015-017-027-160030-
/O.CON.KBOX.SV.W.0012.000000T0000Z-200516T0030Z/
Worcester MA-Hampshire MA-Middlesex MA-Franklin MA-
820 PM EDT Fri May 15 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHWESTERN WORCESTER...EAST CENTRAL HAMPSHIRE...NORTHWESTERN
MIDDLESEX AND SOUTHEASTERN FRANKLIN COUNTIES...
At 819 PM EDT, a severe thunderstorm was located over Townsend, or
near Fitchburg, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. Multiple reports of trees and powerlines
have been reported downed in Northfield from these storms.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
Locations impacted include...
Leominster, Fitchburg, Gardner, Athol, Pepperell, Winchendon,
Lunenburg, Townsend, Templeton, Rutland, Westminster, Ashburnham,
Barre, Hubbardston, Princeton, Ashby, Hardwick, Oakham, Shutesbury
and Phillipston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM EDT for western,
central and northeastern Massachusetts.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
&&
LAT...LON 4270 7209 4270 7160 4235 7198 4238 7247
TIME...MOT...LOC 0019Z 274DEG 44KT 4264 7170
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
LocontoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:45 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, May 15, 3:45 PM EDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
345 PM EDT Fri May 15 2020
.SYNOPSIS...
A cold front will bring a round of strong to severe thunderstorms
tonight. Dry and quiet weather Saturday as high pressure builds
over the area. It will still be mild on Sunday, although there
could be a few showers across portions of the interior. Wet and
unsettled at least for the first part of next week and cooler
than normal.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
330 PM update...
* Tornado Watch is in now effect for western and central
Massachusetts until 10 PM.
* Severe weather threat continues through 10 PM. Widely
scattered strong/severe thundertorms may develop until 7 PM
across the interior. Then a line of storms will work its way
southeastward across the region tonight.
* Damaging winds, large hail, and isolated tornadoes are all
concerns. Localized heavy rain and street flooding is a
secondary concern.
As of 315 PM, it was almost summerlike with partly sunny skies and
temperatures ranging from 75 to 80 away except cooler near the
coast. Dewpoints were slowly creeping higher...in the upper 50s and
lower 60s.
A Tornado Watch has recently been issued for eastern NY and
into the Berkshires of Massachusetts.
Widely scattered thunderstorms will develop through about 7 PM
across southern New England. Any storms could produce locally
damaging winds, large hail, and have torrential downpours. An
isolated tornado cannot be ruled out.
An organized line of strong thunderstorms was developing in
western PA and western NY. This line will move rapidly east, in
advance of a cold front...sweeping across southern New England
between 7 PM and 10 PM tonight. A 75 knot jet at 500 mb will
move across central New England tonight, with our region in the
right rear quadrant, favorable for ascent. Helicity values
increase this evening to 150-250 from 0-1km and 300-400 from
0-3km in western and central MA. Surface-based CAPE was near
1000 J/kg. Bulk shear was running near 50 kt.
The aforementioned favorable parameters for severe weather will
be counteracted by the time of day...diurnally cooling...and
thus the line should weaken as it progresses eastward. However,
the upper dynamics are strong, so it is possible to have the
line hold together longer than one might otherwise think.
The biggest threat from the QLCS type of line will be damaging
winds, but we will need to closely watch for isolated tornadoes
that could form on kinks in the line.
Overnight...
Cold front sweeps across the region between 10 PM and 3 AM from
northwest to southeast with wind shift from SW to WNW ushering in
dry weather along with lower humidity towards sunrise Saturday.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Saturday...The post-frontal airmass settling over the region
will keep conditions nice to start the weekend as a high
pressure ridge builds in. Model soundings show a well mixed BL
up to near 850 mb where temps around 6C will support highs of 70
to 75 away from the immediate coast. But northeast to east
winds will lead to a significant cool-down in eastern MA during
the mid to late afternoon. This backdoor-ish cold front will
reduce temperatures into the upper 50s to lower 60s near the
coast. Skies will be sunny but the increasing humidity near the
MA coast will lead to some cloudiness there.
Saturday night...Low level cloudiness overspreads the region
overnight with the light southeasterly flow. Temperatures stay
mild, in the upper 40s.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
Highlights...
* Dry and quiet weather for the majority of the region on Sunday,
but could see some showers during the afternoon into the evening
as a warm front lifts in.
* Wet through much of the extended, but most confident in
precipitation chances early in the week. Cooler than normal Monday
through Wednesday.
Sunday...
Ridge axis builds from the eastern Great Lakes into New England. A
cutoff low will slide eastward from the Upper Mississippi River
Valley into the central Great Lakes. Expect vorticity advection
along the ridge axis as the cutoff moves into the central Great
Lakes. At the surface, a warm front will lift into the region while
high pressure slides offshore.
Decreased cloud cover in comparison to the previous forecast a bit,
but expect to see more clouds than sunshine across the MA/NH border.
Anticipating the warm front to be near this area, while the
remainder of southern New England should see more sunshine. Will be
a surge of 0.75 to 1 inch PWATs. This in combination with diurnal
heating will bring some shower chances to the region.
Bumped up high temperatures toward the 60th percentile of guidance
due to the slightly lower cloud cover and strong southerly warm air
advection. This will bring temperatures generally in the 60s and 70s
across the interior. The only exception will be across the south
coast where readings will be in the upper 50s and lower 60s due to
the onshore flow.
Sunday Night through Monday...
The cutoff low will dig into the central Great Lakes and Ohio River
Valley during this timeframe. A broad low will slide into the
eastern Great Lakes. Anticipating southern New England to be within
the warm sector with the warm front north of the region. Will also
have to keep an eye on the tropical disturbance sliding northward on
the coast of the Carolinas. Some of the moisture associated with
this system will advect into the region. Expecting PWAT values to
increase to 1 to 1.5 inches.
Expecting rain shower chances across southern New England as another
piece of vorticity advects in. Will be much cooler with readings
generally in the 50s across southern New England.
Monday Night through Thursday...
The cutoff will dig into the Ohio River Valley and Mid Atlantic into
Tuesday. Still uncertain how this feature will interact with the
tropical disturbance offshore. The majority of guidance kicks the
tropical disturbance out, but there is a lot of spread amongst
guidance. The cutoff hangs around the Mid Atlantic/southeastern
United States. If this pans out we will stay quite wet and cool with
a prolonged period of onshore flow.
Due to the uncertainty have kept the NBM guidance through this
period. It does indicate that temperatures warm up mid to late in
the week. Confidence is particularly low, but think that the slower
solutions of breaking down the omega block are the way to go at this
point in time.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
1930Z Update...
Through this afternoon...High confidence.
VFR through at least 23Z. Scattered thunderstorms develop after
21z with risk of isolated storm producing damaging winds, hail,
and brief heavy rain with VFR lowering to MVFR.
This evening & overnight...Moderate confidence. Line of
strong/severe thunderstorms will move eastward across the region
between 23Z and 02Z. Damaging winds are the most likely threat,
but hail and an isolated tornado are possible. An isolated
tornado cannot be ruled out. The greatest potential for wind
damage is in western, central, and northeast MA... and possibly
northern CT. The activity will weaken after sunset as the line
moves across RI and southeastern MA. SSW winds 15-20 kt with
gusts up to 25 kt south coast. Low risk of marginal LLWS as low
level southwest jet moves across the area. Cold front sweeps
across the region 02z-08z with wind shift to the WNW along with
drier weather and improving vsby.
Saturday...High confidence. VFR. MVFR ceilings possible
northeast MA late in the day.
Saturday night...High Confidence. VFR early, then becoming MVFR
ceilings throughout the region.
KBOS Terminal...Moderate to high confidence.
KBDL Terminal...Moderate to high confidence.
Outlook /Sunday through Tuesday/...
Saturday Night through Sunday: Mainly VFR, with local MVFR
possible.
Sunday Night: Mainly VFR, with areas MVFR possible. SHRA
likely.
Monday through Monday Night: Mainly MVFR, with areas IFR
possible. Breezy. SHRA.
Tuesday: Mainly MVFR, with areas VFR possible. Breezy. Chance
SHRA.
&&
.MARINE...
330 PM update...
Through tonight...Moderate to high confidence.
Small Craft Advisories remain in effect for southern waters
into Saturday evening. SW winds continue into tonight and may
gust up to 25 kt along the south coast. Seas build to 5 to 9 ft
on the southern outer waters. Visibilities may lower to below 3
miles in strong thunderstorms and areas of fog.
Winds become NW on Saturday morning, then NE to E during the
afternoon, but should be less than 20 kt. Seas will be subsiding
to around 5 ft by late in the day on the southern waters.
Saturday night...Winds and seas below SCA criteria. Areas of
fog possible with reduced visibility Saturday night.
Outlook /Sunday through Tuesday/...
Saturday Night: Winds less than 25 kt. Seas locally approaching
5 ft.
Sunday: Winds less than 25 kt.
Sunday Night: Winds less than 25 kt. Chance of rain showers.
Monday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Rain showers.
Monday Night: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Rough seas up to 10 ft. Rain showers.
Tuesday: Strong winds with gusts up to 30 kt. Rough seas up to
12 ft. Chance of rain showers.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 8 PM EDT Saturday for ANZ232>235-
237.
Small Craft Advisory until 3 PM EDT Saturday for ANZ254>256.
&&
SYNOPSIS...BL/GAF
NEAR TERM...GAF
SHORT TERM...GAF
LONG TERM...BL
AVIATION...BL/GAF
MARINE...BL/GAFHazardous weather outlook, May 15, 4:22 PM EDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 422 PM EDT Fri May 15 2020 MAZ002>005-008>012-014-026-162030- Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Central Middlesex MA-Western Hampshire MA-Western Hampden MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Southeast Middlesex MA-Northern Middlesex MA- 422 PM EDT Fri May 15 2020 ...TORNADO WATCH 187 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Massachusetts, eastern Massachusetts and western Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002>004-MAZ006-007-013-015>024-RIZ001>008-162030- Hartford CT-Tolland CT-Windham CT-Western Essex MA-Eastern Essex MA- Western Norfolk MA-Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI- 422 PM EDT Fri May 15 2020 This Hazardous Weather Outlook is for northern Connecticut, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-162030- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 422 PM EDT Fri May 15 2020 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, May 15, 5:19 PM EDT, 2 hours 12 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 519 PM EDT Fri May 15 2020 CTZ002-003-MAZ011-152200- Hartford CT-Tolland CT-Eastern Hampden MA- 519 PM EDT Fri May 15 2020 ...A DEVELOPING STRONG THUNDERSTORM WILL MOVE INTO NORTHERN HARTFORD, NORTHERN TOLLAND AND FAR SOUTHEAST HAMPDEN COUNTIES... At 518 PM EDT, Doppler radar was tracking a strong thunderstorm over Bloomfield, or near Windsor, moving northeast at 40 mph. Pea size hail and winds in excess of 40 mph will accompany this storm. Locations impacted include... Springfield, West Hartford, Enfield, Windsor, Agawam, South Windsor, Simsbury, Bloomfield, Avon, Longmeadow, Suffield, East Longmeadow, Ellington, Tolland, Wilbraham, Windsor Locks, Palmer, Stafford, Somers and Granby. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. These storms may intensify and become capable of producing damage. Stay tuned for updated statements and possible warnings. && LAT...LON 4177 7282 4192 7291 4220 7230 4198 7214 TIME...MOT...LOC 2118Z 241DEG 33KT 4188 7276 Loconto
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 5:19 PM EDT | Special Weather Statement | BOX | Hampden | 41 min |
| May 15, 6:49 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 56 min |
| May 15, 7:17 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 58 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.